• Previous Article
    Stochastic energy balance climate models with Legendre weighted diffusion and an additive cylindrical Wiener process forcing
  • DCDS-S Home
  • This Issue
  • Next Article
    Weak solvability of nonlinear elliptic equations involving variable exponents
doi: 10.3934/dcdss.2022033
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Bifurcation of limit cycles from a Li$ \acute{E} $nard system with asymmetric figure eight-loop case

Department of Mathematics, Jiujiang University, Jiujiang 332005, China

*Corresponding author: Hong Li

Dedicated to the 80th birthday of Professor Jibin Li

Received  December 2021 Early access February 2022

In this paper, we consider the number of limit cycles of the Li$ \acute{e} $nard system of the form $ \dot{x} = y, \ \dot{y} = -x(x^2+bx-1)+\varepsilon f_{m}(x)y $, where $ b>0 $, $ f_{m}(x) = \sum_{i = 0}^m a_{i}x^{i} $ is a polynomial of $ x $ with degree not greater than $ m $ and $ 0<\varepsilon \ll 1 $. By studying the number of isolated zeros of the corresponding Abelian integral $ I(h) = \oint_{L_{h}}f_{m}(x)ydx, $ we obtain the upper bound of the number of limit cycles that bifurcated from periodic orbits of the unperturbed system for $ \varepsilon = 0 $.

Citation: Hong Li. Bifurcation of limit cycles from a Li$ \acute{E} $nard system with asymmetric figure eight-loop case. Discrete and Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2022033
References:
[1]

V. I. Arnol'd, Loss of stability of self-induced oscillations near resonance, and versal deformations of equivariant vector fields, Funct. Anal. Appl., 11 (1977), 1-10. 

[2]

T. R. Blows and N. G. Lloyd, The number of small-amplitude limit cycles of li$\acute{e}$nard equations, Math. Proc. Camb. Phil. Soc., 95 (1984), 359-366.  doi: 10.1017/S0305004100061636.

[3]

R. Bogdanov, Versal deformation of a singularity of a vector feld on the plane in the case of zero eigenvalues, Sel. Math. Sov., 1 (1981), 389-421. 

[4]

C. Christopher and S. Lynch, Small-amplitude limit cycle bifurcations for li$\acute{e}$nard systems with quadratic or cubic damping or restoring forces, Nonlinearity, 12 (1999), 1099-1112.  doi: 10.1088/0951-7715/12/4/321.

[5]

F. Dumortier and C. Li, Perturbation from an elliptic Hamiltonian of degree four-IV Figure eight-loop, J. Differ. Equ., 188 (2003), 512-554.  doi: 10.1016/S0022-0396(02)00111-0.

[6]

E. Horozov and I. Iliev, Linear estimate for the number of zeros of Abelian integrals with cubic Hamiltonians, Nonlinearity, 11 (1998), 1521-1537.  doi: 10.1088/0951-7715/11/6/006.

[7]

C. Li, Abelian integrals and limit cycles, Qual. Theory Dyn. Syst., 11 (2012), 111-128.  doi: 10.1007/s12346-011-0051-z.

[8]

J. Li, Hilbert's 16th problem and bifurcations of planar polynomial vector fields, Int. J. Bifurcat. Chaos, 13 (2003), 47-106.  doi: 10.1142/S0218127403006352.

[9]

W. LiY. ZhaoC. Li and Z. Zhang, Abelian integrals for quadratic centers having almost all their orbits formed by quartics, Nonlinearity, 15 (2002), 863-885.  doi: 10.1088/0951-7715/15/3/321.

[10]

J. LlibreA. C. Mereu and M. A. Teixeira, Limit cycles of the generalized polynomial li$\acute{e}$nard differential equations, Math. Proc. Camb. Phil. Soc., 148 (2010), 363-383.  doi: 10.1017/S0305004109990193.

[11]

J. YangM. Han and V. G. Romanovski, Limit cycle bifurcations of some li$\acute{e}$nard systems, J. Math. Anal. Appl., 366 (2010), 242-255.  doi: 10.1016/j.jmaa.2009.12.035.

[12]

Y. Zhao and Z. Zhang, Linear estimate of the number of zeros of abelian integrals for a kind of quartic Hamiltonians, J. Differ. Equ., 155 (1999), 73-88.  doi: 10.1006/jdeq.1998.3581.

show all references

References:
[1]

V. I. Arnol'd, Loss of stability of self-induced oscillations near resonance, and versal deformations of equivariant vector fields, Funct. Anal. Appl., 11 (1977), 1-10. 

[2]

T. R. Blows and N. G. Lloyd, The number of small-amplitude limit cycles of li$\acute{e}$nard equations, Math. Proc. Camb. Phil. Soc., 95 (1984), 359-366.  doi: 10.1017/S0305004100061636.

[3]

R. Bogdanov, Versal deformation of a singularity of a vector feld on the plane in the case of zero eigenvalues, Sel. Math. Sov., 1 (1981), 389-421. 

[4]

C. Christopher and S. Lynch, Small-amplitude limit cycle bifurcations for li$\acute{e}$nard systems with quadratic or cubic damping or restoring forces, Nonlinearity, 12 (1999), 1099-1112.  doi: 10.1088/0951-7715/12/4/321.

[5]

F. Dumortier and C. Li, Perturbation from an elliptic Hamiltonian of degree four-IV Figure eight-loop, J. Differ. Equ., 188 (2003), 512-554.  doi: 10.1016/S0022-0396(02)00111-0.

[6]

E. Horozov and I. Iliev, Linear estimate for the number of zeros of Abelian integrals with cubic Hamiltonians, Nonlinearity, 11 (1998), 1521-1537.  doi: 10.1088/0951-7715/11/6/006.

[7]

C. Li, Abelian integrals and limit cycles, Qual. Theory Dyn. Syst., 11 (2012), 111-128.  doi: 10.1007/s12346-011-0051-z.

[8]

J. Li, Hilbert's 16th problem and bifurcations of planar polynomial vector fields, Int. J. Bifurcat. Chaos, 13 (2003), 47-106.  doi: 10.1142/S0218127403006352.

[9]

W. LiY. ZhaoC. Li and Z. Zhang, Abelian integrals for quadratic centers having almost all their orbits formed by quartics, Nonlinearity, 15 (2002), 863-885.  doi: 10.1088/0951-7715/15/3/321.

[10]

J. LlibreA. C. Mereu and M. A. Teixeira, Limit cycles of the generalized polynomial li$\acute{e}$nard differential equations, Math. Proc. Camb. Phil. Soc., 148 (2010), 363-383.  doi: 10.1017/S0305004109990193.

[11]

J. YangM. Han and V. G. Romanovski, Limit cycle bifurcations of some li$\acute{e}$nard systems, J. Math. Anal. Appl., 366 (2010), 242-255.  doi: 10.1016/j.jmaa.2009.12.035.

[12]

Y. Zhao and Z. Zhang, Linear estimate of the number of zeros of abelian integrals for a kind of quartic Hamiltonians, J. Differ. Equ., 155 (1999), 73-88.  doi: 10.1006/jdeq.1998.3581.

Figure 1.  Phase portraits of Eq. (3) on the $ (x, y) $ plane
[1]

Fangfang Jiang, Junping Shi, Qing-guo Wang, Jitao Sun. On the existence and uniqueness of a limit cycle for a Liénard system with a discontinuity line. Communications on Pure and Applied Analysis, 2016, 15 (6) : 2509-2526. doi: 10.3934/cpaa.2016047

[2]

Jitsuro Sugie, Tadayuki Hara. Existence and non-existence of homoclinic trajectories of the Liénard system. Discrete and Continuous Dynamical Systems, 1996, 2 (2) : 237-254. doi: 10.3934/dcds.1996.2.237

[3]

Min Hu, Tao Li, Xingwu Chen. Bi-center problem and Hopf cyclicity of a Cubic Liénard system. Discrete and Continuous Dynamical Systems - B, 2020, 25 (1) : 401-414. doi: 10.3934/dcdsb.2019187

[4]

Mats Gyllenberg, Yan Ping. The generalized Liénard systems. Discrete and Continuous Dynamical Systems, 2002, 8 (4) : 1043-1057. doi: 10.3934/dcds.2002.8.1043

[5]

Qiongwei Huang, Jiashi Tang. Bifurcation of a limit cycle in the ac-driven complex Ginzburg-Landau equation. Discrete and Continuous Dynamical Systems - B, 2010, 14 (1) : 129-141. doi: 10.3934/dcdsb.2010.14.129

[6]

Jianhe Shen, Maoan Han. Bifurcations of canard limit cycles in several singularly perturbed generalized polynomial Liénard systems. Discrete and Continuous Dynamical Systems, 2013, 33 (7) : 3085-3108. doi: 10.3934/dcds.2013.33.3085

[7]

Na Li, Maoan Han, Valery G. Romanovski. Cyclicity of some Liénard Systems. Communications on Pure and Applied Analysis, 2015, 14 (6) : 2127-2150. doi: 10.3934/cpaa.2015.14.2127

[8]

A. Ghose Choudhury, Partha Guha. Chiellini integrability condition, planar isochronous systems and Hamiltonian structures of Liénard equation. Discrete and Continuous Dynamical Systems - B, 2017, 22 (6) : 2465-2478. doi: 10.3934/dcdsb.2017126

[9]

Jaume Llibre, Claudia Valls. On the analytic integrability of the Liénard analytic differential systems. Discrete and Continuous Dynamical Systems - B, 2016, 21 (2) : 557-573. doi: 10.3934/dcdsb.2016.21.557

[10]

Bin Liu. Quasiperiodic solutions of semilinear Liénard equations. Discrete and Continuous Dynamical Systems, 2005, 12 (1) : 137-160. doi: 10.3934/dcds.2005.12.137

[11]

Robert Roussarie. Putting a boundary to the space of Liénard equations. Discrete and Continuous Dynamical Systems, 2007, 17 (2) : 441-448. doi: 10.3934/dcds.2007.17.441

[12]

Fang Wu, Lihong Huang, Jiafu Wang. Bifurcation of the critical crossing cycle in a planar piecewise smooth system with two zones. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021264

[13]

Sze-Bi Hsu, Junping Shi. Relaxation oscillation profile of limit cycle in predator-prey system. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 893-911. doi: 10.3934/dcdsb.2009.11.893

[14]

Bourama Toni. Upper bounds for limit cycle bifurcation from an isochronous period annulus via a birational linearization. Conference Publications, 2005, 2005 (Special) : 846-853. doi: 10.3934/proc.2005.2005.846

[15]

Tomás Caraballo, David Cheban. Almost periodic and asymptotically almost periodic solutions of Liénard equations. Discrete and Continuous Dynamical Systems - B, 2011, 16 (3) : 703-717. doi: 10.3934/dcdsb.2011.16.703

[16]

Isaac A. García, Jaume Giné, Jaume Llibre. Liénard and Riccati differential equations related via Lie Algebras. Discrete and Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 485-494. doi: 10.3934/dcdsb.2008.10.485

[17]

Wenbin Liu, Zhaosheng Feng. Periodic solutions for $p$-Laplacian systems of Liénard-type. Communications on Pure and Applied Analysis, 2011, 10 (5) : 1393-1400. doi: 10.3934/cpaa.2011.10.1393

[18]

Tiantian Ma, Zaihong Wang. Periodic solutions of Liénard equations with resonant isochronous potentials. Discrete and Continuous Dynamical Systems, 2013, 33 (4) : 1563-1581. doi: 10.3934/dcds.2013.33.1563

[19]

Jihua Yang, Erli Zhang, Mei Liu. Limit cycle bifurcations of a piecewise smooth Hamiltonian system with a generalized heteroclinic loop through a cusp. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2321-2336. doi: 10.3934/cpaa.2017114

[20]

Zhiqin Qiao, Deming Zhu, Qiuying Lu. Bifurcation of a heterodimensional cycle with weak inclination flip. Discrete and Continuous Dynamical Systems - B, 2012, 17 (3) : 1009-1025. doi: 10.3934/dcdsb.2012.17.1009

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (190)
  • HTML views (89)
  • Cited by (0)

Other articles
by authors

[Back to Top]